Sandra, you are newly diagnosed with hypothyroidism, which is a well known cause of depression and mood swings, weight gain and changes in appetite. I honestly don’t understand how a physician could possibly think you have been correctly assessed with any mood disorder as long as your thyroid function is out of whack (and until your TSH is shown to be back within normal range).
First, be *very* sure that you are not taking your thyroid medication at the same time of day as the Lamotrigine. The thyroxine needs to be absorbed on an empty stomach and 2 to 4 hours before you take anything else, including vitamins. It can take several weeks for thyroid meds to work, and then the dosage usually needs adjustment.
Second, consider doing some reading on TSH levels and thyroid treatment, as you may need to be your own advocate if you have a doctor that follows older guidelines that recommend undertreatment. (Too high TSH = low function or hypothyroid, while too low TSH = hyperthyroid.) Most lab ranges still list the upper limit of normal as being around 4.5, but most people feel better under 2.5 to as low as just under a 1.) Any perusal of forums for people with thyroid disease will show you a large number who were misdiagnosed with mood disorders before receiving adequate thyroid replacement therapy.
Third, when you go back for follow-up bloodwork, ask to have your ferritin tested. Your hemoglobin may have tested fine, but that isn’t the right test. In people with autoimmune thyroid disease, iron deficiency is almost universal and shows as low ferritin (which is an indication of the iron stores in your bone marrow). If you have low ferritin, you will continue to feel fatigued, depressed, foggy and achey.
It may take months, but once you get all three of these things where they should be—your thyroid, vitamin D and iron stores—AND get through the last of the effexor discontinuation symptoms, then it’s a good time to reassess whether you have other mood disorders besides ADD. You should be feeling WAY more functional at that point.
Hang in there.REPORT ABUSE